Hail, Creek
- When
- May 21, 7:38 PM CST
- Where
- Creek County, 2 mi N of Slick
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.809, -96.270
An isolated severe thunderstorm developed ahead of the dry line over northeastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An isolated severe thunderstorm developed ahead of the dry line over northeastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 21, 5:45 PM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 645 PM CDT SAT MAY 21 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. ISOLATED STORMS WILL BE AROUND THROUGH MID/LATE EVENING THOUGH CHANCES TOO SMALL TO INCLUDE AT ANY ONE TERMINAL. LOW CLOUDS WILL SPREAD NORTHWARD FROM NORTH TEXAS BY EARLY MORNING...WITH MVFR CEILINGS EXPANDING ACROSS THROUGH OK AND WESTERN AR THROUGH MID MORNING. CEILINGS WILL RAISE AND THUNDERSTORM CHANCES WILL INCREASE BY SUNDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 300 PM CDT SAT MAY 21 2011/ DISCUSSION... A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN PLACE OVER THE NEXT SEVERAL DAYS. WITH NO SIGNIFICANT UPPER SYSTEMS TO SWEEP THE PLAINS IN THE SHORT TERM...THE DRY LINE WILL WILL REMAIN WEST OF THE AREA WITH MODEST SURGES DURING THE DAY AND THE BOUNDARY RETREATING DURING THE OVERNIGHT PERIODS. 850 MB MOISTURE WAS VIRTUALLY EXTINCT THIS MORNING...HOWEVER IT HAS BEGIN TO RETURN TO THE AREA. BEST CHANCES FOR STORMS LATE THIS AFTERNOON AND EVENING WILL RESIDE ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. COVERAGE IS EXPECTED TO REMAIN LOW...BUT A HIGH CONDITIONAL SEVERE RISK IS IN PLACE GIVEN THE SURFACE BASED INSTABILITY. IMPROVED MOISTURE OFF THE SURFACE WILL BE IN PLACE TOMORROW...AND MAY OFFER INCREASED COVERAGE OF STORMS. SURFACE FEATURES TIGHTEN UP TOMORROW NIGHT AND MONDAY AS THE NEXT UPPER TROUGH APPROACHES THE 4 CORNERS REGION. A WARM FRONT SETS UP ACROSS NRN OK/SRN KANSAS...SO THIS..AND ANY APPROACHING S/W ENERGY AN LOW LEVEL JET INFLUENCE WILL RESULT IN STORM DEVELOPMENT. THIS SURFACE TROUGH WILL SLOW DOWN/ CLOSE OFF WITH TIME AS IT ENTERS THE PLAINS...THERE FORE STORM CHANCES WILL REMAIN WITH LITTLE CHANGE IN ATMOSPHERE EXPECTED. THIS UPPER SYSTEM WILL FINALLY MOVE EAST OF THE AREA THURSDAY...AND WILL EFFECTIVELY PUSH A FRONT THROUGH THE AREA. COOLER AIR WILL FILTER ACROSS THE AREA. LOW POPS MAY BE NEEDED TO ACCOUNT FOR PRECIP THAT MAT LINGER ON THE BACK SIDE OF THE UPPER LOW. WILL KEEP THE LATER PERIODS HEADING INTO NEXT WEEKEND DRY FOR NOW. TEMP WISE...USED PRIMARILY A BLEND OF ECMWF AND MEX FOR THE EXTENDED...AND OPTED FOR SMALL DEVIATIONS HERE AND THERE FROM THE MAV IN THE SHORT TERM. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 87 71 81 / 20 20 50 50 FSM 67 86 69 81 / 30 40 40 50 MLC 70 85 70 83 / 30 30 50 50 BVO 66 88 69 81 / 20 20 40 50 FYV 64 81 65 79 / 30 30 40 50 BYV 64 83 64 79 / 30 30 40 50 MKO 67 84 70 81 / 30 30 50 50 MIO 65 85 66 80 / 20 40 40 50 F10 69 86 70 81 / 20 30 50 50 HHW 70 86 70 84 / 30 30 40 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT SAT MAY 21 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT SAT MAY 21 2011
...SEVERE STORMS POSSIBLE TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...AND TO A LESSER EXTENT NORTHWEST
ARKANSAS..
ONSET...AFTER 5 PM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 5 PM..
DISCUSSION...
A WARM MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE REGION.
ALTHOUGH THERE IS A STRONG CAPPING INVERSION... THERE IS A CHANCE
THAT CONVECTION WILL OCCUR THIS EVENING. A HIGH SHEAR ENVIRONMENT
WILL ALLOW FOR STORM ROTATION... AND WITH THE LEVEL OF
INSTABILITY... ANY STORMS THAT CAN GET GOING WILL LIKELY QUICKLY BECOME
SEVERE. VERY LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE
WITH THIS ACTIVITY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...SEVERE THUNDERSTORM POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL FORM OVER THE REGION SUNDAY
AFTERNOON IN A VERY UNSTABLE AND WEAKLY CAPPED ENVIRONMENT EAST OF
THE DRYLINE. VERY LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE.
THUNDERSTORM CHANCES WILL CONTINUE MONDAY AND ESPECIALLY MONDAY
NIGHT...AS A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE REGION AND
BOUNDARIES THAT WILL FOCUS DEVELOPMENT REMAIN NEARBY. VERY HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE STORMS...WHICH COULD CAUSE SOME
FLOODING. SEVERE HAIL AND WIND WILL LIKELY ACCOMPANY THE STRONGER
STORMS. ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE STORMS ARE
POSSIBLE AGAIN ON TUESDAY AFTERNOON AND EVENING AHEAD OF THE
DRYLINE. A COLD FRONT WILL SWEEP THROUGH THE REGION WEDNESDAY...AND
WILL BRING AN END TO PRECIP CHANCES FOR THE END OF THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT SAT MAY 21 2011
ARZ011-019-020-212300-
CRAWFORD AR-FRANKLIN AR-MADISON AR-
535 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN CRAWFORD AND SOUTHWESTERN MADISON
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 535 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF PINEY...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PINEY...BIDVILLE...FERN...SAINT
PAUL...COMBS...BRASHEARS...DUTTON...PATRICK...DELANEY...CROSSES AND
LOCKE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3556 9406 3563 9416 3577 9402 3576 9401
3576 9396 3583 9396 3597 9382 3580 9364
TIME...MOT...LOC 2235Z 226DEG 41KT 3567 9403SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT SAT MAY 21 2011
OKZ064-220115-
CREEK OK-
746 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CREEK
AT 746 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MILFAY...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY AND DEPEW.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
LAT...LON 3570 9662 3577 9663 3595 9648 3579 9628
3564 9660 3564 9661 3567 9663 3569 9663
TIME...MOT...LOC 0046Z 224DEG 13KT 3571 9657SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT SAT MAY 21 2011
OKZ065-220130-
OKFUSKEE OK-
758 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 759 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF PADEN...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...BOLEY...MASON...
OKFUSKEE AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3553 9663 3564 9644 3564 9619 3557 9619
3542 9644 3545 9645 3545 9647 3543 9649
3545 9655 3544 9656 3541 9653 3539 9654
3540 9663
TIME...MOT...LOC 0059Z 232DEG 34KT 3543 9660SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT SAT MAY 21 2011
OKZ064-066-220200-
CREEK OK-OKMULGEE OK-
828 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CREEK AND NORTHWESTERN OKMULGEE
AT 828 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF SLICK...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SLICK AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3598 9618 3578 9598 3563 9630 3563 9639
3566 9648
TIME...MOT...LOC 0128Z 226DEG 41KT 3568 9635The Tulsa radar (KINX), 75 km away, was scanning. The volume nearest the first event began at 01:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 309450.